Depakote ER anyone take it does it work or help?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Mommy65301
Regular Member


Date Joined Jul 2005
Total Posts : 43
   Posted 2/28/2006 11:50 AM (GMT -7)   
Hello,
    My therapist recommended I try effexor i went to the Doc. today and told what my therapist reccomended and the Doc. chose to go with Depakote ER 500mg daily as a mood stabilizer and gave me my Xanax back any take depakote what are the side effects? Will it make me fat? does it work? please I am interested in hearing more about this med.
 
 
                                  Dont walk in front of me,
                                  I may not follow
                                  Dont walk behind me,
                                  I may not lead
                                  Just walk beside me
                                  and be my friend

LIVE MUCH,LAUGH OFTEN,LOVE ALOT AND DANCE LIKE NOBODIES WATCHING


Putter
Regular Member


Date Joined May 2005
Total Posts : 204
   Posted 2/28/2006 12:43 PM (GMT -7)   
Hey there,
Just thought I'd let you know that I successfully take Depakote ER and it has worked wonderfully for me. I used to take Effexor with it - that did work well at the time - but now I'm down to the depakote and it works really well for me. I'm on a very low dose, but don't have any marked side effects. I sleep well and and haven't had an episode in months. Without it, I become manic, anxious and agitated and then the depression sets in.
Its given me a great deal of peace of mind knowing that I've found something that works for me. Its the reason I'm a big supporter of mood stabilizers. Everyone is different and will respond accordingly, but I'm a strong believer that its worth the effort to find a mood stabilizer that works for you. There are lots of options: lithium, lamictal, and I believe that abilify and neurontin are showing promise also.
I gained weight on the effexor, but since I've been level on the depakote, I've been able to gradually shed the pounds and feel the best I have in years. Although the weight thing was annoying, it wasn't reason enough for me to discontinue any medication - I would sooner be healthy and happy with a few extra pounds, than be the skinny stressbag I was before I was medicated ;)
 
Wishing you luck in your search for the right mix - take care,
Putter
putter@healingwell.net


JenMcD
Regular Member


Date Joined Dec 2005
Total Posts : 42
   Posted 3/1/2006 3:46 AM (GMT -7)   
I've been on Depakote ER for one week. It was prescribed by my pdoc when I told him that I was up all night and not sleeping. He told me to stop the Seroquel and to take this at night. I am only on 250mg.

A week later, I am still up all night and sleeping about 4 hours a day. Is this typical?
Please be nice to me, I'm a blood donor (conquering my fear of needles one pint at a time).

Dx: BPII (and everything that comes along with it), BPD? (pdoc trying to figure that out), Chronic Migraines (that means 2-4/week)

Current Rx: Lamictal, Lyrica, Depakote, Seroquel (prn), Xanax (prn), Vicoprofen (prn), NuvaRing

Past Rx: Prozac, Paxil/CR, Lexapro, Cymbalta, Ambien, Wellbutrin XL, Effexor/XR, Topamax, Neurontin, Trazadone, Klonopin, array of triptans (allergic)

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 1:09 PM (GMT -7)
There are a total of 2,734,208 posts in 301,192 threads.
View Active Threads


Who's Online
This forum has 151319 registered members. Please welcome our newest member, Geezer Jock.
416 Guest(s), 16 Registered Member(s) are currently online.  Details
George_, Katie95, ewafromwarsaw, Pirouette, Teamchris, Serenity Now, Scaredy Cat, Laceymyaalayah, Paxton, Mad Martha, iho, U B Tough, catti, Blu's Mama, straydog, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer